Alert archive / Wisconsin / Beach Hazards Statements in 2022

Beach Hazards Statement 1, NWS Milwaukee, WI

May 25, 20225 counties in Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at May 25, 2022, 3:09 AM CDT for 5 counties in Wisconsin. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 25, 2022, 3:09 AM CDT (08:09 UTC)
Expired
May 26, 2022, 2:55 AM CDT
In force
24 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2022-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2022-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2048 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

040 
WHUS43 KMKX 250809
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
309 AM CDT Wed May 25 2022

WIZ066-071-072-252200-
/O.NEW.KMKX.BH.S.0001.220525T0809Z-220526T0200Z/
Milwaukee-Racine-Kenosha-
309 AM CDT Wed May 25 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Milwaukee, Racine, and 
  Kenosha counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Atwater Beach in Milwaukee...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

     Southport Park Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ052-060-252200-
/O.NEW.KMKX.BH.S.0001.220525T1200Z-220526T0900Z/
Sheboygan-Ozaukee-
309 AM CDT Wed May 25 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM CDT THIS MORNING
THROUGH LATE TONIGHT...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Sheboygan, and Ozaukee 
  counties.

* WHEN...From 7 AM CDT this morning through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     North Beach in Port Washington...

     South Beach in Port Washington...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
4 follow-up statements
088 
WHUS43 KMKX 251443
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
943 AM CDT Wed May 25 2022

WIZ066-071-072-252245-
/O.CON.KMKX.BH.S.0001.000000T0000Z-220526T0200Z/
Milwaukee-Racine-Kenosha-
943 AM CDT Wed May 25 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Milwaukee, Racine, and 
  Kenosha counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ052-060-252245-
/O.CON.KMKX.BH.S.0001.000000T0000Z-220526T0900Z/
Sheboygan-Ozaukee-
943 AM CDT Wed May 25 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Sheboygan, and Ozaukee 
  counties.

* WHEN...From 7 AM CDT this morning through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

MRC
351 
WHUS43 KMKX 252011
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
311 PM CDT Wed May 25 2022

WIZ066-071-072-260200-
/O.CON.KMKX.BH.S.0001.000000T0000Z-220526T0200Z/
Milwaukee-Racine-Kenosha-
311 PM CDT Wed May 25 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Milwaukee, Racine, and 
  Kenosha counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ052-060-260415-
/O.CON.KMKX.BH.S.0001.000000T0000Z-220526T0900Z/
Sheboygan-Ozaukee-
311 PM CDT Wed May 25 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Sheboygan, and Ozaukee 
  counties.

* WHEN...From 7 AM CDT this morning through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

MRC
585 
WHUS43 KMKX 260219
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
919 PM CDT Wed May 25 2022

WIZ066-071-072-260330-
/O.EXP.KMKX.BH.S.0001.000000T0000Z-220526T0200Z/
Milwaukee-Racine-Kenosha-
919 PM CDT Wed May 25 2022

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Waves have generally fallen to below 4 feet and will continue to
gradually subside overnight. Thus the Beach Hazards Statement has
been allowed to expire. 

$$

WIZ052-060-260900-
/O.CON.KMKX.BH.S.0001.000000T0000Z-220526T0900Z/
Sheboygan-Ozaukee-
919 PM CDT Wed May 25 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Sheboygan, and Ozaukee 
  counties.

* WHEN...Until 4 AM CDT Thursday.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include:

     General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     North Beach in Port Washington...

     South Beach in Port Washington...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
DDV
456 
WHUS43 KMKX 260755
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
255 AM CDT Thu May 26 2022

WIZ052-060-260900-
/O.CAN.KMKX.BH.S.0001.000000T0000Z-220526T0900Z/
Sheboygan-Ozaukee-
255 AM CDT Thu May 26 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...

Waves have fallen below 3 feet early this morning, thus the beach
hazards statement has been canceled early.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at May 24, 9:55 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, May 24, 9:55 PM CDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
955 PM CDT Tue May 24 2022

.UPDATE...
(Issued 955 PM CDT Tue May 24 2022)

Isolated to scattered high based showers will continue tnt via mid
level warm, moist advection and frontogenesis. The lower level
warm, moist advection and frontogenesis will arrive for Wed,
supported aloft by at least a couple vorticity maximums in sly
flow aloft. Numerous showers and scattered thunderstorms are
expected. The nwd moving wave of low pressure and warm front will
then arrive for the late afternoon or evening hours. Additional
sct showers and storms are expected during that time.

Gehring

&&

.SHORT TERM...
(Issued 357 PM CDT Tue May 24 2022)

Tonight through Wednesday night:

The mid level trough has deepened and quickly moved into the Mid-
Mississippi Valley today. As the mid level low continue to track
northeast into the overnight it will gradually become more cut off
from the flow. The 850 mb warm front and warm air advection
extending ahead of the surface low has begun to nose into western
Wisconsin this afternoon. As the mid level front continues to lift
northward tonight, showers and thunderstorm chances will
increase. The surface warm front is expected to move through
during the late morning to early afternoon hours Wednesday, which
will bring more widespread chances for rain and storms to the
state. The rain and thunderstorm activity will likely continue
throughout the afternoon and into the evening as the low tracks
from the southwest to the northeast across Wisconsin and into
northern Lake Michigan. From here there is a bit of uncertainty as
the mid and upper level lows become cut off and slowly move
eastward across the Ohio River Valley and the surface low
continues its track northeast into the Upper Peninsula of
Michigan.

A cold front is expected to advance across the state Wednesday
evening, as the surface low moves out of the region. As front
moves through, there will be a chance for some stronger storms to
develop. This chance for some stronger storms will be very
conditional. Soundings do show elevated long and skinny CAPE
across much of southern Wisconsin during the evening, but the
amount of CAPE leaves little to be desired. Along the front, there
should be enough lift and moisture to get storms to quickly pop
up, but mid level support will be best to the south of the state
making the concern for any hail low. However, this leaves the
main concerns being winds and a brief tornado. The confidence on
this is low as there are a fair amount of variables working
against this. Such as the sustained onshore flow off the lake
keeping surface conditions more stable and increasing MLCIN.
Nevertheless, the potential for some stronger storms exists. The
other thing worth mentioning is this chance for strong storms will
be small and exist along the cold front, so once the cold front
has moved through the chances for any strong storms will
effectively disappear.

Patterson

&&

.LONG TERM...
(Issued 357 PM CDT Tue May 24 2022)

Thursday through Tuesday:

Rain and a few storms will continue to linger Thursday as the
upper level low slowly moves east across the southern Great Lakes
Region. The main trough is expected to become cut off and slowly
meander across the Ohio River Valley and drier air will try to
work into the Wisconsin which will limit the chance for
precipitation and limit the coverage.

By Friday and Saturday more dry air will move into the state and
the cut off low will continue to gradually move eastward into the
New England states. Conditions are expected to remain dry across
southern Wisconsin, but there could be some lingering cloud cover
across the area into the Weekend.

An upper level ridge will begin to build into the central CONUS
for the weekend. During this time a warm front will move across
the state Saturday. Model guidance has increasingly trended drier
for the passage of this warm front as drier, more stable air
keeps conditions dry. The passage of this warm front will be the
catalyst for much warmer and more humid conditions to move into
the state starting in earnest Sunday. From here, the upper level
pattern will becoming increasingly amplified with a ridge over
the central CONUS and a trough over the western CONUS. This will
cause a baroclinic zone to develop to the west of the state and
slowly advance eastward. We will have to keep an eye on this as
the baroclinic zone could bring chances for showers and storms to
the state. So when it comes to the extended, the big question is
will we have enough lift for storms to develop and given the
uncertainty with the placement of the baroclinic zone, kept the
average of model guidance.

Patterson

&&

.AVIATION...
(Issued 955 PM CDT Tue May 24 2022)

High based isolated to scattered showers tnt. Showers and
thunderstorms will then increase in coverage on Wed. Cigs of 1-3
kft will develop from south to north across srn WI during the Wed
AM daylight hours. Cigs will then fall below 1 kft for the
afternoon, although Cigs will improve to MVFR over far srn WI and
se WI for late afternoon into the evening. Vsbys will fall to
2-5SM with the rainfall, possibly lower in thunderstorms with
heavy rain.

Gehring

&&

.MARINE...
(Issued 357 PM CDT Tue May 24 2022)

The easterly winds across the lake will be increasing this
afternoon and evening, as the pressure gradient across the Great
Lakes Region tightens. Winds out over the open waters will
approach 30 knots tonight through Wednesday. With increasing
easterly winds and building waves, a Small Craft Advisory is in
effect for this evening into Wednesday night. A low pressure
system has developed across the Central Plains today and will move
northeast into the Mid- Mississippi Valley before eventually
crossing Wisconsin and the northern half of the Lake tomorrow.
Rain and a few rumbles of thunder will be possible Wednesday as
the low pressure system moves across the lake. As the low lifts
further northeast, a cold front will move across the lake Thursday
afternoon and shift winds to northerly. The north winds are
expected to persist across the lake through Friday.

Patterson

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ645-LMZ646 until 9 PM Wednesday.

     Small Craft Advisory...LMZ643-LMZ644...4 AM Wednesday to 1 AM
     Thursday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, May 24, 3:57 PM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
357 PM CDT Tue May 24 2022

WIZ046-047-051-052-056>060-062>072-252100-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
357 PM CDT Tue May 24 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

A high swim risk is likely for Wednesday along Lake Michigan
beaches.

Thunderstorms are possible Wednesday and Thursday. Thunderstorm
chances return this weekend, but confidence is low on the timing.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-252100-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
357 PM CDT Tue May 24 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Small craft conditions begin tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Small craft conditions continue through Wednesday evening.

Thunderstorms are possible Wednesday and Thursday. Thunderstorm
chances return this weekend, but confidence is low on the timing.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-252100-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
357 PM CDT Tue May 24 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Thunderstorms are possible Wednesday and Thursday. Thunderstorm
chances return this weekend, but confidence is low on the timing.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:21 PM CDTMarine Dense Fog AdvisoryMKX36 hr
May 25, 2:23 PM CDTDense Fog AdvisoryMKXKenosha, Milwaukee, Ozaukee, Racine3 hr
May 25, 6:25 PM CDTTornado WarningMKXRock35 min

Nearby

Beach Hazards Statements in Wisconsin, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.